DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/3203

Title: Charged scalar fields in an external magnetic field: Renormalisation and universal diamagnetism
Authors: Jana, Debnarayan
Issue Date: Aug-1996
Publisher: Elsevier B.V.
Citation: Nuclear Physics B, 1996, Vol.473, p659-684
Abstract: The physical and mathematical mechanism behind diamagnetism of N (finite) spinless bosons (relativistic or non-relativistic) is well known. The mathematical signature of this diamagnetism follows from Kato's inequality while its physical way of understanding goes back to Van Leeuwen. One can guess that it might be true in the field theoretic case also. While the work on systems with a finite number of degrees of freedom suggests that the same result is true in a field theory, it does not by any means prove it. In the field theoretic context one has to develop a suitable regularisation scheme to renormalise the free energy. We show that charged scalar fields in (2+1) and (3+1) dimensions are always diamagnetic, even in the presence of interactions and at finite temperatures. This generalises earlier work on the diamagnetism of charged spinless bosons to the case of infinite degrees of freedom. We also discuss possible applications of the theory.
Description: Restricted Access.
URI: http://hdl.handle.net/2289/3203
ISSN: 0550-3213
Alternative Location: http://dx.doi.org/10.1016/0550-3213(96)00248-9
Copyright: 1996 Elsevier B.V.
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
1996 NP-B V473 p659.pdfRestricted Access1.17 MBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace